Alert archive / New Mexico / High Wind Warnings in 2024
High Wind Warning 18, NWS Albuquerque, NM
NWS Albuquerque, NM issued this high wind warning at Apr 24, 2024, 1:36 PM MDT for 14 counties in New Mexico. It took effect at Apr 25, 2024, 11:00 AM MDT. It was in force for 9 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 24, 2024, 1:36 PM MDT (19:36 UTC)
- In effect from
- Apr 25, 2024, 11:00 AM MDT
- Expired
- Apr 25, 2024, 8:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
Counties Chaves County, NM, Colfax County, NM, De Baca County, NM, Guadalupe County, NM, Harding County, NM, Lincoln County, NM, Mora County, NM, Quay County, NM, San Miguel County, NM, Santa Fe County, NM, Socorro County, NM, Torrance County, NM, Union County, NM, Valencia County, NM
The radar
The Cannon AFB radar (KFDX), 134 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 1:15 PM MDT | HIGH SUST WINDS 41 | 2 S Fort Stanton, NM | AWOS station KSRR Sierra Blanca Rgnl Arpt. |
| Apr 25, 1:55 PM MDT | NON-TSTM WND GST 58 | 19 Wsw Oscuro, NM | Mesonet station WSM06 Pole 616 (WSMR). |
| Apr 25, 1:55 PM MDT | NON-TSTM WND GST 63 | 2 Ese Nogal, NM | Mesonet station NMC62 Nogal. |
| Apr 25, 2:00 PM MDT | HIGH SUST WINDS 40 | 7 W Oscuro, NM | Mesonet station WSM14 Oscura Range Camp (WSMR). |
| Apr 25, 2:09 PM MDT | HIGH SUST WINDS 40 | 6 Nw Ancho, NM | Public weather station southwest of Corona. |
| Apr 25, 2:15 PM MDT | NON-TSTM WND GST 68 | 21 Se Bosque Del Apache, NM | Mesonet station WSM34 Stallion WIT (WSMR). |
| Apr 25, 2:24 PM MDT | HIGH SUST WINDS 49 | 6 N Tecolotito, NM | Public weather station southeast of Las Vegas, NM. |
| Apr 25, 2:31 PM MDT | HIGH SUST WINDS 41 | 4 Ne Vaughn, NM | Mesonet station UP426 Vaughn 4 E (UPR). |
| Apr 25, 2:35 PM MDT | NON-TSTM WND GST 62 | 2 S Fort Stanton, NM | AWOS station KSRR Sierra Blanca Rgnl Arpt. |
| Apr 25, 2:44 PM MDT | NON-TSTM WND GST 58 | 4 Sw Santa Rosa Lake St, NM | Public weather station just NW of Santa Rosa, NM. |
| Apr 25, 2:50 PM MDT | NON-TSTM WND GST 68 | 22 Se Bosque Del Apache, NM | Mesonet station WSM08 Harry (WSMR). |
| Apr 25, 2:59 PM MDT | NON-TSTM WND GST 58 | 4 Sw Santa Rosa Lake St, NM | |
| Apr 25, 3:05 PM MDT | NON-TSTM WND GST 42 | 8 Ene Cedarvale, NM | Public weather station just north of Corona and NW of U.S Hwy 54. |
| Apr 25, 3:45 PM MDT | NON-TSTM WND GST 60 | 1 E Clayton, NM | ASOS station KCAO Clayton Muni Airpark. |
| Apr 25, 3:47 PM MDT | NON-TSTM WND GST 62 | 3 W Midway, NM | ASOS station KROW Roswell Air Center. |
| Apr 25, 3:51 PM MDT | NON-TSTM WND GST 62 | 3 W Midway, NM | ASOS station KROW Roswell Air Center. |
| Apr 25, 4:27 PM MDT | NON-TSTM WND GST 75 | 3 W Midway, NM | ASOS station KROW Roswell Air Center. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2374 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
924 WWUS75 KABQ 241936 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 136 PM MDT Wed Apr 24 2024 NMZ223-225>229-231>233-237>240-250400- /O.UPG.KABQ.HW.A.0014.240425T1700Z-240426T0200Z/ /O.NEW.KABQ.HW.W.0018.240425T1700Z-240426T0200Z/ Central Highlands-Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands-Harding County-Eastern San Miguel County-Guadalupe County-De Baca County-Chaves County Plains- Eastern Lincoln County-Southwest Chaves County- 136 PM MDT Wed Apr 24 2024 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Portions of central, east central, northeast, and southeast New Mexico. * WHEN...From 11 AM to 8 PM MDT Thursday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles, and blowing dust could reduce visibility. * ADDITIONAL DETAILS...Areas of blowing dust will develop Thursday afternoon and will be more significant south of I-40, especially in southern Chaves County where very low visibility may create dangerous driving conditions. Motorists traveling in or through Chaves County on Thursday afternoon may consider alternate routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ224-250400- /O.NEW.KABQ.HW.W.0018.240425T1700Z-240426T0200Z/ South Central Highlands- 136 PM MDT Wed Apr 24 2024 ...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...South Central Highlands. * WHEN...From 11 AM to 8 PM MDT Thursday. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles, and blowing dust could reduce visibility. * ADDITIONAL DETAILS...Areas of blowing dust will limit visibility Thursday afternoon and may create dangerous driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ230-234>236-250400- /O.NEW.KABQ.WI.Y.0027.240425T1700Z-240426T0200Z/ Union County-Quay County-Curry County-Roosevelt County- 136 PM MDT Wed Apr 24 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY... * WHAT...Southwest winds 30 to 39 mph with gusts up to 55 mph expected. * WHERE...Curry County, Quay County, Roosevelt County, and Union County. * WHEN...From 11 AM to 8 PM MDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 11
4 follow-up statements
932 WWUS75 KABQ 250332 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 932 PM MDT Wed Apr 24 2024 NMZ223>229-231>233-237>240-251100- /O.CON.KABQ.HW.W.0018.240425T1700Z-240426T0200Z/ Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands-Harding County-Eastern San Miguel County-Guadalupe County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 932 PM MDT Wed Apr 24 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Portions of central, east central, northeast, and southeast New Mexico. * WHEN...From 11 AM to 8 PM MDT Thursday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will develop Thursday afternoon and will be more significant south of I-40, especially in southern Chaves County where very low visibility may create dangerous driving conditions. Motorists traveling in or through Chaves County on Thursday afternoon may consider alternate routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ230-234>236-251100- /O.CON.KABQ.WI.Y.0027.240425T1700Z-240426T0200Z/ Union County-Quay County-Curry County-Roosevelt County- 932 PM MDT Wed Apr 24 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MDT THURSDAY... * WHAT...Southwest winds 30 to 35 mph with gusts up to 55 mph expected. * WHERE...Curry County, Quay County, Roosevelt County, and Union County. * WHEN...From 11 AM to 8 PM MDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Localized blowing dust may reduce visibility below 2 miles at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Guyer
721 WWUS75 KABQ 250751 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 151 AM MDT Thu Apr 25 2024 NMZ234-251800- /O.UPG.KABQ.WI.Y.0027.240425T1700Z-240426T0200Z/ /O.EXA.KABQ.HW.W.0018.240425T1700Z-240426T0200Z/ Quay County- 151 AM MDT Thu Apr 25 2024 ...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Quay County. * WHEN...From 11 AM this morning to 8 PM MDT this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Blowing dust could reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ223>229-231>233-237>240-251800- /O.CON.KABQ.HW.W.0018.240425T1700Z-240426T0200Z/ Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands-Harding County-Eastern San Miguel County-Guadalupe County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 151 AM MDT Thu Apr 25 2024 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Portions of central, east central, northeast, and southeast New Mexico. * WHEN...From 11 AM this morning to 8 PM MDT this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Areas of blowing dust will develop Thursday afternoon and will be more significant south of I-40, especially in southern Chaves County where very low visibility may create dangerous driving conditions. Motorists traveling in or through Chaves County on Thursday afternoon may consider alternate routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. && $$ NMZ212-215-220>222-251800- /O.EXA.KABQ.WI.Y.0027.240425T1700Z-240426T0200Z/ Glorieta Mesa Including Glorieta Pass-East Slopes Sangre de Cristo Mountains-Lower Rio Grande Valley-Sandia and Manzano Mountains including Edgewood-Estancia Valley- 151 AM MDT Thu Apr 25 2024 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Sandia and Manzano Mountains including Edgewood, Glorieta Mesa Including Glorieta Pass, East Slopes Sangre de Cristo Mountains, Lower Rio Grande Valley, and Estancia Valley. * WHEN...From 11 AM this morning to 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Localized blowing dust may reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ230-235-236-251800- /O.CON.KABQ.WI.Y.0027.240425T1700Z-240426T0200Z/ Union County-Curry County-Roosevelt County- 151 AM MDT Thu Apr 25 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Curry County, Roosevelt County, and Union County. * WHEN...From 11 AM this morning to 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. * ADDITIONAL DETAILS...Localized blowing dust may reduce visibility below 2 miles at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 34
280 WWUS75 KABQ 251707 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1107 AM MDT Thu Apr 25 2024 NMZ223>229-231>234-237>240-260200- /O.CON.KABQ.HW.W.0018.000000T0000Z-240426T0200Z/ Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands-Harding County-Eastern San Miguel County-Guadalupe County-Quay County-De Baca County-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 1107 AM MDT Thu Apr 25 2024 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph. * WHERE...Portions of central, east central, northeast, and southeast New Mexico. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Damaging winds could blow down trees and power lines. Power outages are possible. Travel will be difficult, especially for high profile vehicles. Blowing dust could reduce visibility. * ADDITIONAL DETAILS...A very localized dust source near the Roswell Airport will likely be activated by these high winds today, producing near zero visibility along the Roswell Relief Route between Sunset and Brasher. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take action to secure trash cans, lawn furniture, and other loose or lightweight outdoor objects. Extremely hazardous driving conditions can be expected, especially for motorists in high profile vehicles who should consider delaying travel. Brownout and near zero visibility in dust storms is life threatening, pull off the road and wait until conditions improve. && $$ NMZ212-215-220>222-230-235-236-260200- /O.CON.KABQ.WI.Y.0027.000000T0000Z-240426T0200Z/ Glorieta Mesa Including Glorieta Pass-East Slopes Sangre de Cristo Mountains-Lower Rio Grande Valley-Sandia and Manzano Mountains including Edgewood-Estancia Valley-Union County-Curry County-Roosevelt County- 1107 AM MDT Thu Apr 25 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Sandia and Manzano Mountains including Edgewood, Glorieta Mesa Including Glorieta Pass, East Slopes Sangre de Cristo Mountains, Lower Rio Grande Valley, Estancia Valley, Union County, Curry County, and Roosevelt County. * WHEN...Until 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong crosswinds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
205 WWUS75 KABQ 260151 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 751 PM MDT Thu Apr 25 2024 NMZ223>229-231>234-237>240-260300- /O.EXP.KABQ.HW.W.0018.000000T0000Z-240426T0200Z/ Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Johnson and Bartlett Mesas Including Raton Pass-Far Northeast Highlands-Northeast Highlands-Harding County-Eastern San Miguel County-Guadalupe County-Quay County-De Baca County-Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 751 PM MDT Thu Apr 25 2024 ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... Although a few strong gusts may persist, winds will continue to decrease through the evening, therefore the High Wind Warning will be allowed to expire. $$ NMZ212-215-220>222-230-235-236-260300- /O.EXP.KABQ.WI.Y.0027.000000T0000Z-240426T0200Z/ Glorieta Mesa Including Glorieta Pass-East Slopes Sangre de Cristo Mountains-Lower Rio Grande Valley-Sandia and Manzano Mountains including Edgewood-Estancia Valley-Union County-Curry County-Roosevelt County- 751 PM MDT Thu Apr 25 2024 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Although a few strong gusts may persist, winds will continue to decrease through the evening, therefore the Wind Advisory will be allowed to expire. $$ Guyer
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this high wind warning went out at Apr 24, 11:22 AM MDT, 2 hours 14 minutes earlier.
Area forecast discussion, Apr 24, 11:22 AM MDT, 2 hours 14 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1122 AM MDT Wed Apr 24 2024 ...New AVIATION... .SYNOPSIS... Issued at 259 AM MDT Wed Apr 24 2024 Dry and seasonably warm weather prevails across central and northern NM today. Strong southwest to west winds and critical to extreme fire weather conditions are expected across most of central and eastern NM Thursday afternoon. A cooler and wetter storm impacts the area Saturday, but temps rapidly rise back above average early next week. Thunderstorms may arrive in eastern NM around the middle of next week. && .SHORT TERM... (Today through Thursday) Issued at 259 AM MDT Wed Apr 24 2024 Ridge of high pressure currently in place will remain for part of the day before breaking down ahead of an incoming upper low. Temperatures, while still well above normal most areas, will see a modest cool down thanks to the previous day's back door front and increasing clouds. The ridge will begin breaking down just after midday, bringing breezy to locally windy conditions to the high terrain and their adjacent highlands. Overnight temperatures will remain above average, assisted in part by the persisting cloud cover. The 562dam low makes its way into AZ Thursday, allowing the H5 pressure gradient to tighten considerably over NM. Meanwhile, a lee-side low in eastern CO will deepen to 988mb, setting the stage for an afternoon of windy to very windy conditions. The setup will create a corridor along the highlands and immediately adjacent plains of the central mts, where gusts of 45 to 50kts will be possible. As such, did hoist a High Wind Watch for the aforementioned area for Thursday afternoon to early evening. The Pacific cold front will bring a reduction in temperatures to areas west of the central mts, where afternoon highs will be 5F to 12F cooler than Wednesday's readings. && .LONG TERM... (Thursday night through Tuesday) Issued at 259 AM MDT Wed Apr 24 2024 A mostly dry cold front will finish crossing the state Thursday night, dropping temps only a few degrees with its passage. A relatively tight pressure gradient will allow breezy west winds to hold on through the night, although some stronger gusts are likely along and just east of the northern mountains. A ~990mb sfc low in southeast CO will allow widespread breezy to windy conditions to persist across the area Friday. Another Low swings through the Four Corners region Saturday, bringing wind and increased precip. chances with it. A few GEFS members have a slower-moving trough, but there is relatively good agreement that this progressive trough will quickly pass through northern NM during the day on Saturday. This Low will be deeper, colder, and more moist than the Thursday storm with scattered showers and storms across the northern half of the CWA. Modest afternoon destabilization will result in increased precip. chances during the day and less coverage overnight. The base of the trough will swing through south-central NM, making it more of a wind event there. Heights rapidly rise Sunday into Monday as the jet stream lifts to the north, allowing temps to climb back above average. With weaker zonal flow in place, dry line thunderstorm activity may make its first appearance of the season by the middle of next week. && .AVIATION... (18Z TAFS) Issued at 1117 AM MDT Wed Apr 24 2024 VFR conditions prevail and are forecast to persist through the TAF period, although with low IFR probabilities at KTCC overnight with the potential redevelopment of low stratus. Gusty south to southwest winds today will be replaced with stronger southwesterly winds Thursday in advance of an approaching upper level trough and associated cold front. && .FIRE WEATHER... Issued at 259 AM MDT Wed Apr 24 2024 ...RED FLAG WARNING IN EFFECT FOR MUCH OF NORTHERN AND CENTRAL NEW MEXICO ON THURSDAY... Winds will pick up modestly today as the ridge begins to break down. While the east sees improved humidity this afternoon, areas across the highlands and westward will continue to see brutally dry conditions. An incoming upper low will bring strong winds amongst very low humidity on Thursday. Southwest winds nearly areawide will strengthen to critical thresholds and in the presence of low double to single digit relative humidity, will create critical to extreme fire weather conditions. The highest winds will favor the highlands of the central mountains and their immediately adjacent plains where gusts to 60 mph will be possible in the afternoon. Widespread humidity in the low double to single digits can be expected, with some single digit RH persisting for longer than 5 hours in denser fuels of central New Mexico. As such, did upgrade the previously issued Fire Weather Watch to a Red Flag Warning, maintaining the previous zones. Overnight humidity recoveries across the central mountains and westward will see improvement from the frontal passage, while the east remains poor to fair. Similarly, the west will see improvement on Friday, with most areas west of the Rio Grande Valley seeing RH values above critical thresholds. Conversely, critical fire weather conditions are expected to persist across portions of the lower Rio Grande Valley and eastern New Mexico, where min RH remains in the low double digits. Humidity continues to improve on Saturday, shifting the critical threat to the easternmost fringe of the forecast area. Winds relax further on Sunday, with localized critical fire weather conditions possible across the central highlands. No critical fire weather conditions are expected on Monday but might possible return Tuesday across northeast New Mexico as elevated winds meet with RH in the low double digits. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 80 42 68 42 / 0 0 10 10 Dulce........................... 75 36 66 34 / 0 0 10 20 Cuba............................ 76 39 65 35 / 0 0 10 20 Gallup.......................... 77 34 64 33 / 0 0 10 5 El Morro........................ 73 37 60 34 / 0 0 10 0 Grants.......................... 77 34 65 34 / 0 0 5 0 Quemado......................... 73 37 63 33 / 0 0 5 0 Magdalena....................... 77 46 68 39 / 0 0 0 0 Datil........................... 73 39 63 34 / 0 0 0 0 Reserve......................... 76 34 67 31 / 0 0 0 0 Glenwood........................ 79 47 71 43 / 0 0 0 0 Chama........................... 70 34 60 32 / 0 0 20 20 Los Alamos...................... 73 47 65 40 / 0 0 10 10 Pecos........................... 74 41 68 37 / 0 0 5 5 Cerro/Questa.................... 70 38 62 38 / 0 0 5 10 Red River....................... 66 33 59 30 / 0 0 10 10 Angel Fire...................... 67 29 60 29 / 0 0 5 10 Taos............................ 75 35 68 32 / 0 0 5 10 Mora............................ 72 38 66 36 / 0 0 0 5 Espanola........................ 81 44 73 41 / 0 0 5 10 Santa Fe........................ 74 46 67 39 / 0 0 5 10 Santa Fe Airport................ 78 43 70 38 / 0 0 0 5 Albuquerque Foothills........... 79 53 70 45 / 0 0 0 5 Albuquerque Heights............. 80 50 71 44 / 0 0 0 0 Albuquerque Valley.............. 83 49 74 44 / 0 0 0 0 Albuquerque West Mesa........... 82 49 73 44 / 0 0 0 0 Belen........................... 84 47 76 44 / 0 0 0 0 Bernalillo...................... 82 49 73 44 / 0 0 0 5 Bosque Farms.................... 83 47 75 43 / 0 0 0 0 Corrales........................ 83 48 73 44 / 0 0 0 0 Los Lunas....................... 83 46 75 44 / 0 0 0 0 Placitas........................ 79 50 70 44 / 0 0 0 5 Rio Rancho...................... 82 50 72 44 / 0 0 0 0 Socorro......................... 85 51 80 45 / 0 0 0 0 Sandia Park/Cedar Crest......... 72 47 65 41 / 0 0 0 5 Tijeras......................... 76 47 68 40 / 0 0 0 5 Edgewood........................ 76 45 69 39 / 0 0 0 0 Moriarty/Estancia............... 78 40 71 37 / 0 0 0 0 Clines Corners.................. 73 42 67 37 / 0 0 0 0 Mountainair..................... 76 46 70 39 / 0 0 0 0 Gran Quivira.................... 76 46 70 39 / 0 0 0 0 Carrizozo....................... 80 55 74 44 / 0 0 0 0 Ruidoso......................... 74 50 68 41 / 0 0 0 0 Capulin......................... 69 42 72 38 / 0 0 0 0 Raton........................... 75 38 75 38 / 0 0 0 0 Springer........................ 76 40 76 41 / 0 0 0 0 Las Vegas....................... 74 44 70 39 / 0 0 0 0 Clayton......................... 69 49 80 46 / 5 0 0 0 Roy............................. 73 47 76 43 / 0 0 0 0 Conchas......................... 80 51 83 48 / 0 0 0 0 Santa Rosa...................... 80 50 79 46 / 5 0 0 0 Tucumcari....................... 78 52 84 48 / 0 0 0 0 Clovis.......................... 81 55 85 48 / 0 0 0 0 Portales........................ 83 56 87 49 / 0 0 0 0 Fort Sumner..................... 83 55 84 48 / 0 0 0 0 Roswell......................... 91 58 89 50 / 0 0 0 0 Picacho......................... 83 55 79 46 / 0 0 0 0 Elk............................. 82 52 77 43 / 0 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 9 PM MDT Thursday for NMZ104-106- 109-121-123>126. High Wind Watch from Thursday morning through Thursday evening for NMZ223-225>229-231>233-237>240. && SHORT TERM...12 LONG TERM....16 AVIATION...11
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 2:41 AM MDT | High Wind Watch | ABQ | Chaves, Colfax, De Baca, Guadalupe, Harding, Lincoln and 6 more | 11 hr |
| Apr 24, 3:11 AM MDT | Red Flag Warning | ABQ | Bernalillo, Catron, Colfax, Curry, De Baca, Guadalupe and 14 more | 42 hr |
| Apr 24, 8:11 AM MDT | River Flood Advisory | ABQ | Rio Arriba | 6 days |
| Apr 24, 1:36 PM MDT | Wind Advisory | ABQ | Bernalillo, Colfax, Curry, Mora, Quay, Roosevelt and 7 more | 30 hr |
| Apr 24, 2:22 PM MDT | Fire Weather Watch | ABQ | Bernalillo, Colfax, Curry, De Baca, Guadalupe, Harding and 11 more | 31 hr |
Nearby
High Wind Warnings in New Mexico, 2024Every high wind warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.